Alert archive / Wyoming / High Wind Warnings in 2019
High Wind Warning 47, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Dec 16, 2019, 2:19 PM MST for 4 counties in Wyoming. It took effect at Dec 16, 2019, 11:00 PM MST. It was in force for 42 hr. 22 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 16, 2019, 2:19 PM MST (21:19 UTC)
- In effect from
- Dec 16, 2019, 11:00 PM MST
- Expired
- Dec 18, 2019, 5:00 PM MST
- In force
- 42 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 17, 1:00 AM MST | HIGH SUST WINDS 40 | 10 Ese Crystal Lake Cam, WY | EMKAY UPR SITE. SUSTAINED WINDS GREATER THAN 40 MPH FOR PAST HOUR. PEAK WIND GUST 55 MPH. |
| Dec 17, 3:12 AM MST | HIGH SUST WINDS 40 | 1 Nnw Arlington, WY | ARLINGTON WEST WYDOT SITE. SUSTAINED WINDS OVER 40 MPH FOR PAST HOUR. PEAK GUST 55 MPH. |
| Dec 17, 3:22 AM MST | HIGH SUST WINDS 40 | 3 Nw Arlington, WY | FOOTE CREEK WYDOT SITE. SUSTAINED WINDS OVER 40 MPH FOR PAST HOUR. PEAK GUST 57 MPH AT 306 AM. |
| Dec 17, 3:30 AM MST | HIGH SUST WINDS 40 | 10 Ese Crystal Lake Cam, WY | EMKAY UPR SITE. SUSTAINED WINDS OVER 40 MPH FOR PAST HOUR. PEAK GUST 54 MPH. |
| Dec 17, 3:45 AM MST | NON-TSTM WND GST 63 | 3 Ne Pumpkin Vine, WY | DALE UPR SITE. |
| Dec 17, 4:00 AM MST | NON-TSTM WND GST 59 | 10 Ese Crystal Lake Cam, WY | EMKAY UPR SITE. SUSTAINED WINDS 41 MPH. |
| Dec 17, 4:12 AM MST | HIGH SUST WINDS 40 | 3 Nw Arlington, WY | FOOTE CREEK WYDOT SITE. SUSTAINED WINDS OVER 40 MPH FOR PAST HOUR. PEAK GUST 55 MPH AT 346 AM. |
| Dec 17, 4:15 AM MST | NON-TSTM WND GST 63 | 10 Ese Crystal Lake Cam, WY | EMKAY WYDOT SITE. SUSTAINED WINDS 49 MPH. |
| Dec 17, 4:48 AM MST | NON-TSTM WND GST 62 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS 48 MPH. |
| Dec 17, 5:00 AM MST | NON-TSTM WND GST 63 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS 48 MPH. |
| Dec 17, 5:06 AM MST | NON-TSTM WND GST 59 | 1 Nnw Arlington, WY | ARLINGTON WEST WYDOT SITE. SUSTAINED WINDS 45 MPH. |
| Dec 17, 5:06 AM MST | NON-TSTM WND GST 60 | 3 Nw Arlington, WY | FOOTE CREEK WYDOT SITE. SUSTAINED WINDS 48 MPH. |
| Dec 17, 5:50 AM MST | NON-TSTM WND GST 64 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS 46 MPH. |
| Dec 17, 6:04 AM MST | NON-TSTM WND GST 66 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS 51 MPH. |
| Dec 17, 6:15 AM MST | NON-TSTM WND GST 68 | 10 Ese Crystal Lake Cam, WY | EMKAY UPR SITE. SUSTAINED WINDS 40 MPH. |
| Dec 18, 12:45 AM MST | NON-TSTM WND GST 63 | 16 Nw Wheatland, WY | MESONET STATION EW8763 WHEATLAND. |
| Dec 18, 12:48 AM MST | NON-TSTM WND GST 58 | Bordeaux, WY | WYDOT SENSOR REPORTED MULTIPLE GUSTS TO 58 MPH OVER A 6 MINUTE PERIOD. NEARLY 1 HOUR OF SUSTAINED 40 MPH WINDS AS WELL. |
| Dec 18, 4:36 AM MST | NON-TSTM WND GST 58 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. GUST TO 60 MPH AT 412 AM. GUST TO 59 MPH AT 338 AM. GUST TO 62 MPH AT 214 AM. GUST TO 58 MPH AT 148 AM. |
| Dec 18, 9:12 AM MST | NON-TSTM WND GST 62 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SENSOR. SUSTAINED AT 46 MPH. |
| Dec 18, 10:56 AM MST | NON-TSTM WND GST 65 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SENSOR. |
| Dec 18, 1:00 PM MST | HIGH SUST WINDS 42 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SENSOR. AVERAGE SUSTAINED WIND FOR PAST HOUR ENDING AT 100 PM MST. PEAK SUSTAINED WINDS 48-50 MPH DURING THIS PERIOD. |
| Dec 18, 2:52 PM MST | HIGH SUST WINDS 41 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SENSOR. AVERAGE SUSTAINED WIND FOR PAST HOUR ENDING AT 252 PM MST. PEAK GUST 52 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.3 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
111 WWUS75 KCYS 162119 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 219 PM MST Mon Dec 16 2019 ...PERIODS OF STRONG WINDS EXPECTED IN THE WIND PRONE AREAS OF SOUTHEAST WYOMING LATE TONIGHT THROUGH TUESDAY... WYZ106-110-171200- /O.UPG.KCYS.HW.A.0038.191217T0000Z-191218T0000Z/ /O.NEW.KCYS.HW.W.0047.191217T0600Z-191218T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 219 PM MST Mon Dec 16 2019 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 11 PM this evening to 5 PM MST Tuesday. The High Wind Watch is no longer in effect. * TIMING...11 PM MST this evening until 5 PM MST Tuesday. The strongest winds are expected on Tuesday morning. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Travel will be hazardous for light weight and high profile vehicles, including camping and tractor trailers. There will be an elevated blow over risk along Interstate 80 near Arlington and Elk Mountain, and along Interstate 25 near Bordeaux between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ116-171200- /O.NEW.KCYS.HW.W.0047.191217T0600Z-191218T0000Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 219 PM MST Mon Dec 16 2019 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 11 PM this evening to 5 PM MST Tuesday. * TIMING...11 PM MST this evening until 5 PM MST Tuesday. The strongest winds are expected on Tuesday morning. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Travel will be hazardous for light weight and high profile vehicles, including camping and tractor trailers. There will be an elevated blow over risk along Interstate 80 near Arlington and Elk Mountain, and along Interstate 25 near Bordeaux between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CLH
8 follow-up statements
857 WWUS75 KCYS 170753 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1253 AM MST Tue Dec 17 2019 ...PERIODS OF STRONG WINDS EXPECTED IN THE WIND PRONE AREAS OF SOUTHEAST WYOMING OVERNIGHT TONIGHT THROUGH TUESDAY. HIGH WIND WARNING NOW INCLUDES THE SOUTH LARAMIE RANGE FOOTHILLS... WYZ117-171600- /O.EXA.KCYS.HW.W.0047.000000T0000Z-191218T0000Z/ South Laramie Range Foothills- Including the cities of Whitaker, Federal, and Horse Creek 1253 AM MST Tue Dec 17 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect until 5 PM MST this afternoon. * TIMING...Now until 5 PM MST Tuesday. The strongest winds are expected early Tuesday. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Travel will be hazardous for light weight and high profile vehicles, including camping and tractor trailers. There will be an elevated blow over risk along Interstate 80 near Arlington and Elk Mountain, and along Interstate 25 near Bordeaux between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-110-116-171600- /O.CON.KCYS.HW.W.0047.000000T0000Z-191218T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, and Vedauwoo 1253 AM MST Tue Dec 17 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...11 PM MST this evening until 5 PM MST Tuesday. The strongest winds are expected on Tuesday morning. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Travel will be hazardous for light weight and high profile vehicles, including camping and tractor trailers. There will be an elevated blow over risk along Interstate 80 near Arlington and Elk Mountain, and along Interstate 25 near Bordeaux between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ LYONS
804 WWUS75 KCYS 170944 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 244 AM MST Tue Dec 17 2019 ...PERIODS OF STRONG WINDS EXPECTED IN THE WIND PRONE AREAS OF SOUTHEAST WYOMING OVERNIGHT TONIGHT THROUGH TUESDAY. HIGH WIND WARNING NOW INCLUDES THE SOUTH LARAMIE RANGE FOOTHILLS... WYZ106-110-116-117-180000- /O.CON.KCYS.HW.W.0047.000000T0000Z-191218T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 244 AM MST Tue Dec 17 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...11 PM MST this evening until 5 PM MST Tuesday. The strongest winds are expected on Tuesday morning. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Travel will be hazardous for light weight and high profile vehicles, including camping and tractor trailers. There will be an elevated blow over risk along Interstate 80 near Arlington and Elk Mountain, and along Interstate 25 near Bordeaux between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
528 WWUS75 KCYS 172101 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 201 PM MST Tue Dec 17 2019 ...PERIODS OF STRONG WINDS WILL CONTINUE IN THE WIND PRONE AREAS OF SOUTHEAST WYOMING ACROSS THE I-25 BORDEAUX AREA BETWEEN CHUGWATER AND WHEATLAND AND ALONG THE SOUTHERN LARAMIE FOOTHILLS THROUGH 5 PM TONIGHT...BORDEAUX AREAS WILL CONTINUE TO HAVE STRONG WINDS THROUGH LATE WEDNESDAY MORNING... WYZ110-116-172215- /O.CAN.KCYS.HW.W.0047.000000T0000Z-191218T0000Z/ North Snowy Range Foothills-South Laramie Range- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, and Vedauwoo 201 PM MST Tue Dec 17 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Warning. Winds and wind gusts have come down across the Arlington area of I-80 and across the I-80 Summit, therefore the Warnings have been cancelled for these two zones. $$ WYZ106-181800- /O.EXT.KCYS.HW.W.0047.000000T0000Z-191218T1800Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 201 PM MST Tue Dec 17 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST WEDNESDAY... * TIMING...Through late Wednesday morning at 11 AM. The strongest winds are expected Wednesday morning. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Travel will be hazardous for light weight and high profile vehicles, including camping and tractor trailers. There will be an elevated blow over risk along Interstate 25 near Bordeaux between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ117-180000- /O.CON.KCYS.HW.W.0047.000000T0000Z-191218T0000Z/ South Laramie Range Foothills- Including the cities of Whitaker, Federal, and Horse Creek 201 PM MST Tue Dec 17 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...Until 5 PM MST Tuesday. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Travel will be hazardous for light weight and high profile vehicles, including camping and tractor trailers. There will be an elevated blow over risk along Interstate 80 near the Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
000 WWUS75 KCYS 172353 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 453 PM MST Tue Dec 17 2019 ...PERIODS OF STRONG WINDS WILL CONTINUE IN THE WIND PRONE AREAS OF SOUTHEAST WYOMING ACROSS THE I-25 BORDEAUX AREA BETWEEN CHUGWATER AND WHEATLAND THROUGH LATE WEDNESDAY MORNING... WYZ117-180100- /O.EXP.KCYS.HW.W.0047.000000T0000Z-191218T0000Z/ South Laramie Range Foothills- Including the cities of Whitaker, Federal, and Horse Creek 453 PM MST Tue Dec 17 2019 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Current wind gusts across the South Laramie Range Foothills have decreased to 30 to 40 MPH late this afternoon. Recent model guidance suggests winds will continue to decrease through tonight. Therefore, the High Wind Warning will be allowed to expire at 5 PM. $$ WYZ106-181200- /O.CON.KCYS.HW.W.0047.000000T0000Z-191218T1800Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 453 PM MST Tue Dec 17 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY... * TIMING...Through late Wednesday morning at 11 AM. The strongest winds are expected Wednesday morning. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Travel will be hazardous for light weight and high profile vehicles, including camping and tractor trailers. There will be an elevated blow over risk along Interstate 25 near Bordeaux between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Brothers
501 WWUS75 KCYS 180811 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 111 AM MST Wed Dec 18 2019 ...PERIODS OF STRONG WINDS WILL CONTINUE IN THE WIND PRONE AREAS OF SOUTHEAST WYOMING ACROSS THE I-25 BORDEAUX AREA BETWEEN CHUGWATER AND WHEATLAND THROUGH THIS MORNING... ...STRONG WINDS RETURN THURSDAY AND FRIDAY FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING... WYZ106-190000- /O.NEW.KCYS.HW.A.0039.191219T1200Z-191220T1800Z/ /O.CON.KCYS.HW.W.0047.000000T0000Z-191218T1800Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 111 AM MST Wed Dec 18 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from late tonight through Friday morning. * TIMING...High Wind Warning through 11 AM this morning. Strong winds expected to pick up again Thursday morning and persist through Friday morning. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Travel will be hazardous for light weight and high profile vehicles, including camping and tractor trailers. There will be an elevated blow over risk along Interstate 25 near Bordeaux between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ110-116-117-190000- /O.NEW.KCYS.HW.A.0039.191219T1200Z-191220T1800Z/ North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 111 AM MST Wed Dec 18 2019 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from late tonight through Friday morning. * TIMING...5 AM Thursday through 11 AM Friday. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Travel will be hazardous for light weight and high profile vehicles, including camping and tractor trailers. There will be an elevated blow over risk along Interstate 80 over the summit between Cheyenne and Laramie as well as Interstate 80 between Arlington and Elk Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
231 WWUS75 KCYS 181735 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1035 AM MST Wed Dec 18 2019 ...STRONG WINDS WILL CONTINUE ALONG INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND THROUGH EARLY AFTERNOON... ...STRONG WINDS RETURN THURSDAY AND FRIDAY FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING... WYZ106-190145- /O.EXT.KCYS.HW.W.0047.000000T0000Z-191218T2100Z/ /O.CON.KCYS.HW.A.0039.191219T1200Z-191220T1800Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 1035 AM MST Wed Dec 18 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... * TIMING...Until 2 PM MST this afternoon. A second round of strong winds is likely from early Thursday morning through Friday. * WINDS...West to southwest 40 to 50 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Travel will be hazardous for light weight and high profile vehicles, including camping and tractor trailers. There will be an elevated blow over risk along Interstate 25 near Bordeaux between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ110-116-117-190145- /O.CON.KCYS.HW.A.0039.191219T1200Z-191220T1800Z/ North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 1035 AM MST Wed Dec 18 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... * TIMING...5 AM Thursday through 11 AM MST Friday. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Travel will be hazardous for light weight and high profile vehicles, including camping and tractor trailers. There will be an elevated blow over risk along Interstate 80 over the summit between Cheyenne and Laramie as well as Interstate 80 between Arlington and Elk Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
971 WWUS75 KCYS 182052 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 152 PM MST Wed Dec 18 2019 ...HIGH SUSTAINED WINDS WILL CONTINUE ALONG INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND THROUGH LATE AFTERNOON... ...STRONG WINDS RETURN THURSDAY AND FRIDAY FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING... WYZ106-190500- /O.EXT.KCYS.HW.W.0047.000000T0000Z-191219T0000Z/ /O.EXT.KCYS.HW.A.0039.191219T1200Z-191221T0600Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 152 PM MST Wed Dec 18 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... * TIMING...Until 5 PM MST this afternoon. Periods of strong winds will also be possible from Thursday morning through Friday evening. * WINDS...West to southwest 35 to 45 MPH with occasional gusts to 60 MPH. * IMPACTS...Mainly to transportation. Travel will be hazardous for light weight and high profile vehicles, including camping and tractor trailers. There will be an elevated blow over risk along Interstate 25 near Bordeaux between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ110-116-117-190500- /O.EXT.KCYS.HW.A.0039.191219T1200Z-191221T0600Z/ North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 152 PM MST Wed Dec 18 2019 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... * TIMING...Periods of strong winds are possible from Thursday morning through Friday evening. * WINDS...West to southwest 35 to 45 MPH with occasional gusts to 60 MPH. * IMPACTS...Mainly to transportation. Travel will be hazardous for light weight and high profile vehicles, including camping and tractor trailers. There will be an elevated blow over risk along Interstate 80 over the summit between Cheyenne and Laramie as well as Interstate 80 between Arlington and Elk Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ CLH
653 WWUS75 KCYS 182356 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 456 PM MST Wed Dec 18 2019 ...HIGH SUSTAINED WINDS ALONG INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND HAVE BRIEFLY WEAKENED LATE THIS AFTERNOON... ...STRONG WINDS RETURN THURSDAY AND FRIDAY FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING... WYZ106-191200- /O.EXP.KCYS.HW.W.0047.000000T0000Z-191219T0000Z/ /O.CON.KCYS.HW.A.0039.191219T1200Z-191221T0600Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 456 PM MST Wed Dec 18 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... * TIMING...Periods of strong winds are possible from Thursday morning through Friday evening. * WINDS...West to southwest 35 to 45 MPH with occasional gusts to 60 MPH. * IMPACTS...Mainly to transportation. Travel will be hazardous for light weight and high profile vehicles, including camping and tractor trailers. There will be an elevated blow over risk along Interstate 25 near Bordeaux between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ110-116-117-191200- /O.CON.KCYS.HW.A.0039.191219T1200Z-191221T0600Z/ North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 456 PM MST Wed Dec 18 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY EVENING... * TIMING...Periods of strong winds are possible from Thursday morning through Friday evening. * WINDS...West to southwest 35 to 45 MPH with occasional gusts to 60 MPH. * IMPACTS...Mainly to transportation. Travel will be hazardous for light weight and high profile vehicles, including camping and tractor trailers. There will be an elevated blow over risk along Interstate 80 over the summit between Cheyenne and Laramie as well as Interstate 80 between Arlington and Elk Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ Brothers
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 16, 10:12 AM MST, 4 hours 7 minutes earlier.
Area forecast discussion, Dec 16, 10:12 AM MST, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1012 AM MST Mon Dec 16 2019
.SHORT TERM...(Today and Tuesday)
Issued at 302 AM MST Mon Dec 16 2019
High pressure has kept things quiet but chilly across southeastern
Wyoming and western Nebraska this morning. Local obs show some
very cold temperatures, with many sites in the single digits to
below zero. Winds so far have behaved and not caused too many
issues with wind chills. Temperatures, while cold, will begin to
recover this morning, as the sun start to rise. Daytime highs
should be in the teens to 20s for most across the west, with 20s
and 30s further east. Skies should remain clear and little
weather is expected.
Starting tonight, the area of high pressure will begin to
intensify slightly as it wobbles through the intermountain west.
Along the eastern periphery of the ridge, a fairly strong mid
level jet of 30 to 40 kts is expected to develop. This will create
some gusty winds for the gap areas across eastern Wyoming
beginning late tonight and through Tuesday. While surface pressure
gradients are strong, some question marks surround the nature of
the high wind threat. The jet is oriented mostly northerly across
Bordeaux and the Summit which is not expected to be a favorable
direction for strong wind gusts. As a result of the uncertainty,
have left the High Wind Watch as is and only made minimal changes
to the overall forecast.
.LONG TERM...(Tuesday night through Sunday)
Issued at 302 AM MST Mon Dec 16 2019
Winds will continue to be strong and gusty through Tuesday night
as temperatures cool down again. The gustier winds may introduce
some lower wind chills to the west. However, current guidance
doesn't suggest the need for any wind chill products at this
time. Skies should again remain clear overnight Tuesday and
through Wednesday. Surface pressure gradients will weaken slightly
Wednesday morning but should start to increase again Wednesday
evening.
By Thursday morning, partly cloudy skies are expected as a fast
moving upper level storm system moves in from the south and west.
Winds aloft will be on the increase, and gusty winds are again
expected. This appears to be the more promising high wind event
with some potential for gusty winds to spill off the mountain and
on to the plains Thursday afternoon. With dry downslope flow,
temperatures will be on the rise and dry weather is expected.
The rest of the week and through the weekend looks mostly dry as a
zonal jet aloft and westerly winds are expected to keep things
quiet and warmer. There are some indications of a more active
winter pattern develop late in the day 8 to 10 range but model
difference preclude any meaningful forecast at this point.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday morning)
Issued at 1012 AM MST Mon Dec 16 2019
VFR conditions expected through the period. Winds expected to pick
up and become gusty across parts of southeast Wyoming later this
evening into Tuesday morning.
&&
.FIRE WEATHER...
Issued at 302 AM MST Mon Dec 16 2019
Fire weather concerns are expected to be low due to snow cover and
cold temperatures. Gusty winds will likely develop by mid week
but fuel curing is not expected due to snow cover.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from this afternoon through Tuesday afternoon
for WYZ106-110.
NE...None.
&&
SHORT TERM...AL
LONG TERM...AL
AVIATION...RE
FIRE WEATHER...ALHazardous weather outlook, Dec 16, 5:36 AM MST, 8 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 536 AM MST Mon Dec 16 2019 WYZ106-110-171245- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- 536 AM MST Mon Dec 16 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Gusty winds will be likely late tonight through Tuesday. See the High Wind Watch for additional info. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ116-117-171245- South Laramie Range-South Laramie Range Foothills- 536 AM MST Mon Dec 16 2019 This hazardous weather outlook is for portions of southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Gusty winds will be likely late tonight through Tuesday. See the High Wind Watch for additional info. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
Nearby
High Wind Warnings in Wyoming, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.